MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181034
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final report will be the only report submitted for mfr report #3008114965-2018-00567.Patient information was requested but could not be provided.Procode: krd/hcg.Concomitant medical products: guidewire (jupiter, boston scientific), angio guiding catheter (medikit), microcatheter (lighthouse, piolax).Initial reporter information was requested but has not been provided.Conclusion: the device was returned tightly coiled.The embolic coil is severely stretched.The embolic coil is detached from the device positioning unit (dpu).There is blood in the translucent introducer sheath.The distal end of the dpu is located in the translucent introducer sheath.The dpu core wire and translucent introducer sheath are severely kinked at the distal end of the resheathing tool.The dpu core wire is also kinked at the strain relief and bent approximately 12 cm, 97 cm, and 120 cm from the proximal end.The green introducer is compressed.Microscopic image of blood in the translucent introducer sheath.The condition of the resistance heating (rh) coil is obscured by blood and the translucent introducer sheath.The v-notch of the resheathing tool is undamaged.An attempt was made to advance the distal end of the dpu out of the introducer to visualize the rh coil.The kink in the dpu core wire distal to the resheathing tool prevented advancement or retraction of the device.The ball tip is intact.There is blood on the embolic coil.The proximal loop of the embolic coil is present.The embolic coil is kinked and stretched.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the device is impeded in the introducer cannot be confirmed.The embolic coil is detached from the dpu, and advancement cannot be tested.However, a kink in the dpu core wire distal to the resheathing tool prevents the dpu from being advanced out of the introducer.In addition, the green introducer is pinched in two locations, which may act to prevent advancement or retraction of the device.The presence of both the ball tip and the proximal loop of the embolic coil demonstrate that the entire embolic coil is present.The damage to the embolic coil, detachment of the embolic coil, and kinks and bends in the dpu core wire are all indicative of the application of excessive force to the device, possibly in an attempt to overcome the reported resistance.Resistance could have come from the observed compression of the green introducer, or it could have come from insufficient flush.The event description documents that the device was not flushed during the procedure, and the presence of blood in the translucent introducer sheath and on the embolic coil are evidence of insufficient flush.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.One-hundred percent (100%) of devices are inspected in-process for damage to the introducer, and are also inspected by advancing the embolic coil out of the introducer and retracting it back.Thus, it is very unlikely that the device left the manufacturing facility with the observed compressions in the green introducer.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a micrusframe 18 (mfr181034/s12917) was used during a type ii endoleak proof coil embolization procedure at the left iia prior to a sg procedure.An approach was taken from the right femoral artery to the target vessel.The angio catheter, the microcatheter and the guidewire were inserted.The diameter of the target vessel was 6 to 7 mm.The first coil (8 mm*30 cm frames) was prepared by the second physician and was inserted by the first physician.Then more coils (deltafill18 and framec) were delivered to the lesion as well.There was a partially wide part in the lesion, so the complaint coil was used as an anchoring coil.The second physician prepared it and the first physician inserted it.However there was resistance felt in the sheath introducer and the coil could not be inserted to the microcatheter.Therefore it was replaced with a new coil.Angiography confirmed that the coils were implanted as planned.The physician commented that it was possible that the sheath introducer has been kinked.The complaint product was not flushed during the procedure.The patient was a male but his age was unknown.The patient¿s vessel was moderately torturous and not calcified.A guidewire (jupiter, boston scientific), an angio guiding catheter (medikit), and a microcatheter (lighthouse, piolax) were also used for this procedure.The procedure was successfully completed without further issues or delay.There was also no patient injury/complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The product will be returned for the investigation.No further information is available.Note: this complaint was deemed reportable based on the device evaluation results.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This follow up report is being submitted to report additional information received on may 01, 2018: a flush was performed, but was not continuous.The hospital name and address is: (b)(6).

Brand Name
MICRUSFRAME18 10MM X 34CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7422750
Report Number3008114965-2018-00567
Device Sequence Number16573626
Product Code KRD
UDI-Device Identifier10886704077213
UDI-Public10886704077213
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberMFR181034
Device Lot NumberS12917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1